Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi people.

Am i stupid or what?Here's my story...

i used to have moderate acne mostly comedones and rarely some cysts so before 4 months my doc prescribed me tretinoin 0.05 something like retin-a for example.The first 2 months everything was a mess but i didnt gave up and the third month my acne started to clear up...the results were perfect!No acne for me anymore but the only problem that i had was with the redness(i was using a moisturizer at night also)so i said to myself to stop using the cream and see if the redness will go away...i was right about the redness but guess what...after 1 month my acne came back again not so bad as i started but enough to bother me....

So what should i do?Should i start tretinoin again?I'm really afraid for the breakout again...I'm considering accutane and get it over it for good...

thnks

Share this post


Link to post
Share on other sites

Hi there!

sounds like my situation! I had mostly comedones, and patches of cysts on my cheeks. Anyway after a couple of years of antibiotics and retin-a ( I had lots of flaking, very annoying) I finally got accutane and after that I was clear for a couple of years.

But now a couple of cysts are returning... I think I grew complacent. I started assuming that my skin was now " normal" since I was clear, applied gunk on it like tea tree oil., creamy moisturisers. I'd advise you to get accutane and then maintain the effect with differin. It works quite similarly to retin-a, but no redness/flaking.

Share this post


Link to post
Share on other sites

How was your experience with Accutane?

It seems like we have the same acne type but since tretinoin cleared me up once do u think its worth to take accutane?

My only concern about taking accutane is that the summer started and i'm afrain of the sun.

Share this post


Link to post
Share on other sites

Retin-A cleared me up too, but I really hated the flakiness. I did well on accutane, minimal side effects. My skin was bothersomely dry only the first 2 weeks, lips remained dry most of the time, but it wasn't serious. But I had to make a conscious effort to stay out of the sun, which is just as well because the sun here is a killer. You can go in the sun but you need sunblock.

Personally I think its worth it becayse cysts cause scarring. I have some scarring which under certain lighting look horrendous.

If you're afraid of serious side effects why not try what newcastlegirl is doing. I find it really interesting but haven't tried it myself. I heard accutane is just a megadose of Vitamin A... and her approach sounds really healthy... I might try it soon ...

http://acne.org/messageboard/viewtopic.php?t=1128

seems like it would need more effort and commitment though. You're less likely to give up on accutane because it is a prescription drug with a proven track record.

Share this post


Link to post
Share on other sites

Oh ya I forgot to add, although Retin-A cleared me up the effect went off when I stopped using it. And I was always tempted to because I didn't like the flaking. But the effects of accutane last long after you stop taking it. Acne might recur but not as badly, I think.

Share this post


Link to post
Share on other sites

My only problem with the tretinoin is with the redness..i dont think i'm using too much and since i'm using moisturizer i cant find where the problem is...

Do u think i can take accutane while i'm a sportsman?(i'm playing soccer and i have training everyday)Do u think i'll have problem with that?

Thnx for your support.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×